MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION IRRIGATION; CATHETER, UROLOGICAL

BOSTON SCIENTIFIC CORPORATION IRRIGATION; CATHETER, UROLOGICAL
Model Number M0067201010
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 09/09/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a single action pumping system device was used in the ureter during a flexible ureteroscopy (furs) procedure performed on (b)(6), 2022.During the procedure, the body of the syringe got broken and a broken part got stuck inside the syringe.It was reported that the physician got hurt by the broken edge of the syringe and was treated with bandage compression.The procedure was not completed due to this event.The physician's current condition was reported to be good with no complications.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation that a single action pumping system device was used in the ureter during a flexible ureteroscopy (furs) procedure performed on (b)(6) 2022.During the procedure, the body of the syringe got broken and a broken part got stuck inside the syringe.It was reported that the physician got hurt by the broken edge of the syringe and was treated with bandage compression.The procedure was not completed due to this event.The physician's current condition was reported to be good with no complications.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Impact code f1001 is being used to capture the reportable event of aborted/cancelled procedure.Investigation results: the returned single action pumping system was analyzed, and a visual evaluation noted that the syringe was not attached to the dual check valve luer lock.The roller clamp was returned in an open position and the tubing set was free from obvious kinks.Additionally, the thumb tab was broken, and the broken part was not returned with the device.Microscopic examination was performed, and it was found that the crimp placement of the thumb tab was in placed.Functional evaluation could not be performed due to the condition of the returned device.No other problems with the device were noted.The reported event was confirmed.The investigation findings and all information available do not lead to a clear conclusion about the cause of the reported adverse event.Therefore, the most probable root cause is cause not established.

Brand Name
IRRIGATION
Common Device Name
CATHETER, UROLOGICAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15561474
Report Number3005099803-2022-05665
Device Sequence Number5861747
Product Code KQT
UDI-Device Identifier08714729045076
UDI-Public08714729752998
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K870557
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/17/2026
Device Model NumberM0067201010
Device Catalogue Number720-101S
Device Lot Number0029237547
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/12/2022
Supplement Date Received by Manufacturer11/10/2022
Initial Report FDA Received Date10/07/2022
Supplement Report FDA Received Date12/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown